Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking doxycycline and prednison. Having chest pain and cough. History of asthma. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Questions 1) is this medicine regimen reasonable and recommended 2) when should I follow up 3) do not feel ready to return to work with fatigue, continuing wheezing and coughing and decreased sleep from Prednisone- what do you recommend 4) have a tightening around chest when bending over or coughing....
Dx with pneumonia 1/4/13 chest xray... O2 sat 92...after nebulizer of combivent back to 96%
Rx: Doxycycline 100mg BID, Prednison 10 mg TID x 5 days, Combivent inhaler
now have different pain in chest , on coghing and bending over...just the process of getting well. have history of asthma, on Advair BID prior to dx and currently....when should I see an MD for follow up...was seen in urgent care center Q
Posted Sun, 27 Jan 2013 in Lung and Chest disorders
Answered by Dr. Chakravarthy Mazumdar 5 hours later

At the outset, I would like to address queries directly.

Tetracyclines (Doxycycline) are given in patients with previous antibiotic use because of various other respiratory tract diseases such as Asthma, so it is reasonable to treat with it. The use of Prednisolone can be better judged by your treating doctor on the basis of examination findings. On ausculation if the patients smaller airways produce sounds and severe inflammatory reaction it is prescribed. So is the Combivent.

The symptom usually begins to improve after three to five days of Doxycycline treatment. It can be noticed or may be defined as feeling better or having fewer symptoms, such as cough and fever. Fatigue and a persistent, but milder, cough can last for up to one month, although most people are able to resume their usual activities within seven days. Hope this answers the second and third part of your question

Tightening is mainly because of involvement and inflammation of the covering / lining of lung called pleura. Probably the last symptom to disappear on improvement. If you have high fever and severe fatigue you can opt for in hospital treatment with IV antibiotics discussing with your doctor.

Please use any kind of answer clarification before you close our discussion and rate my answer.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor